By bar59567 Latest Reply 2012-06-12 10:27:03 -0500
Started 2012-05-30 17:35:29 -0500

Is anybody taking metformin and if so how does it make you feel. I just started taking it yesterday and I'm extremely anxious and agited. I have no appetite but my bs is 128.

20 replies

Harlen 2012-05-31 15:43:24 -0500 Report

I was on it at one time but it made me sick all the time so I got off it
felt better the next day .
Best wishes

diabetesfree 2012-05-31 12:11:10 -0500 Report

I take 1,000mg 2x a day of Metformin as well as insulin. I never had any type of bad reaction to Metaformin, but I hear that quite a few people do. For some, the side-effects seems to only last the first few weeks. This is common with many different types of medications. Some people always have the side-effects and usually discontinue use. I would give it at least a few weeks before deciding whether to discontinue use, unless you have side-effects that are really severe.

old biker
old biker 2012-05-31 10:42:31 -0500 Report

I have been on Met now close to 12 years always in conjunction with some other med. I have never had any problems with..I take 1000 mg twice daily and one shot of lantus insulin and I am ready to go out and stop the world,,Much luck on your journey of life

pixsidust 2012-05-31 09:48:40 -0500 Report

I had the trots for the first month. Not all the time but very often. I also had the occasional wave of nausea. Not enough to throw up just the feeling. After 15 months I still do once in a while. Other than that I am doing OK. As with all meds this one takes time to iron out. I also had my vision go nutty for a week and return to normal. Be informed as best you can. Blood sugars and Diabetes itself can put you on edge. Some people (not saying you necessarily) will be more lenient with their eating because they are taking medicine which is a mistake. That will affect feeling aggitated. I am also going through the change…do not know about you but it all comes to play in how we feel. I wish you the very best. I have only a 15 month lead on you, but will do my best to help you as I can!

10Bobnote 2012-05-31 09:00:35 -0500 Report

I'm in the same boat with Metformin.
Started on it this week as well.
Not having the stomach issues yet, so hopefully I won't get them in the future.
My fasting sugars were 120 when I checked them this morning. Not bad, considering that my A1C's were hovering around 8.something the last time it was checked.

DeanaG 2012-05-30 20:12:30 -0500 Report

I have been on Metformin since July 2011.
For the first 7 months I was on 1000 mg per day, for the last 3 months I have been on 1500 mg per day.
I have had zero problems with it, not even any stomach problems.

DeanaG 2012-05-31 09:56:47 -0500 Report

My blood sugars went from 300s and mid 400s to an average of 110.
Of course I have also added exercising over 200 minutes a week and diet changes to the mix.

jayabee52 2012-05-30 18:39:16 -0500 Report

I had taken Met from 1995 through Nov 2006 when I had to be switched to insulin due to kidney issues for which I had to be treated by dialysis.

On Met, I noticed no distress but was quite depressed and angry. Since I had been depressed and angry long before I was Dx'd with diabetes I did not think Met was the cause of the anger or depression.

Sleepy SueBee
Sleepy SueBee 2012-05-30 18:20:37 -0500 Report

I took it for several months…started out at 500 mg. per day, then upped it to 1000…but I couldn't tolerate it…if I took it, I would have to stay home near the bathroom because of diarrhea…they swapped me over to ONGLYZA..but it didn't work very well…now I take nothing…Glad it works for you…I really don't think the anxiousness/agitation is due to the Metformin, but ask your doctor to be sure.

suziesgirl 2012-06-03 20:37:20 -0500 Report

If you take nothing, you will need to do something. Why not try a book called diabetes withouth drugs. It sounds as if you do need to get some help even if you go to a nutrionist. Don't want to upset you, but feel the urge to tell you, you must get help. Sleeping allot is not a good sign for you. If you drink a full glass of water when you wake in the a.m. and wait about 15 min. before testing you can put your lancing device on a very low setting. Use a sharper gauge lancet. You don't need to stick yourself so hard to get a droplet for testing. Having side effects from meds is not unusual, but you must see someone who can help you control this disease, even if changing your diet and walking is the only thing you can tollerate. High Blood glucose levels can make you feel very lathargic. You can try cutting those carbs down to a very low number. Try eating vegtables and eggs for breakfast. Good lean proteins like tuna and a salad for lunch. Try something until you can find a good health care provider that will work with you. Please get some help. You are so young, you can do this, I know you can.

Sleepy SueBee
Sleepy SueBee 2012-06-04 07:47:21 -0500 Report

Thank for the advice…I already use the #1 setting on my lancing device…it's a barrell lancer. They said to lose weight and the readings would go down so many points per 10 lbs…I've lost 20 lbs., but it hasn't helped any (240 to 215) is getting harder to lose…I've swapped my sugar to Splenda but that hasn't helped much either…I also suffer from DVT in my left leg and my feet hurt constantly…so walking is harder for me than it use to be. I am trying to save up the money to buy a really good bike…my oldest son says he will go riding with me if I do…I will continue to try different things until I find something that actually works…thanks again.

suziesgirl 2012-06-04 09:05:45 -0500 Report

That is a good weight loss, however, if you cut those carbs (bad ones like white bread, rice and processed foods,you will lose much quicker and your bs will come down. Try Sweet leaf stevia as a sweetner, Splenda is not a good choice unless you have no choice. Stop eating sugar free, they lie. If you can't understand the ingrediants on the label, don't eat it. Eat live foods, I am no doctor, and cannot tell you what to do, but I can ask you to try things. Its your choice of coarse. You don't have to walk to exercise, you can sit in a chair with a canned food source and do lifts with you arms. You can lift your legs up and down and in circles. I want so to help you and you can do it. Getting depressed over your conditon will only worsen it. You are so young and you need to draw on a greater strenght. If you are a woman of faith activate it. If you get your strenght from a rock, than pray to it! Drink water, 8oz before a meal and 8oz 1hr after. Eat salads at least at the evening meal.
Eat tuna, skip the bread,you don't need it. Try dreamfields pasta, but only eat the serving size, when you add vegtables to this it is a big winner. Drink green tea or Chai. Use cinnamon, some say it doesn't work, I say it does. It doesn't have to be huge, you just need some good fiber in your diet. Smile and make yourself do it. You are a very valuable human being. We have to tell ourselves from time to time, that we are here for a purpose even if you think you are lieing to yourself. Say it anyway. You have to fight girl, don't let this little monster get the best of you. Stop eating white bread and white flour. Please try and buy the book Diabetes without drugs by Suzie Cohen. The information in this book will get you on the right track fast. Skip the bike, you need good information and you need it quick. Get some Vitamin D3 at Walmart. You should eat three meals a dayTake a time released vitamin C. It is cheap and take it everyday. Don't eat any fruit after 4:00 in the pm. When you eat fruit, eat it with a small good protein, like lowfat cheese or nuts. Eat strawberries, blueberries and green apples. Make your own salad dressings with olive oil, grapeseed oil and apple cider vinegar. Come on girl. Make this change in your lifestyle a challenge that you want to succeed at. I see your picture with no smile, and for whatever reasons you feel down, there are millions of other people who are in a lot worse shape. You have the tools to take control of this, but you have to reach out, like you have done here, but most importantly you must make up your mind that you are going to take action. If you need more support, read some of the discussions that others have started and written. You are on a good site, and the fact that you joined proves that you want help. Well you got it, like it or not. Please listen to some of these people, they are winning and have won the battle.
God Bless you and keep asking questions

chayogarza 2012-06-04 22:34:57 -0500 Report

thank u all im sure we all know how she feels .it feels like a loosing battle but with friends like u all really help so much and thank u all friends

suziesgirl 2012-06-05 19:37:32 -0500 Report

You are welcome, and thank you for positive feedback. If we don't help each other, who will? Yes we all get down and tired of this disease, but if we give up, it wins. The problem with that is, we become the biggest loser, we forfit our eyes, kidneys, limbs and sometimes our lives. We have to pick each other up and give each other the best advice we can. Sharing is caring and we care allot. Getting to the bottom of this disease is like putting a puzzle together, each peice we add gets us closer to the big picture. We can figure it out. Much to the dismay of some doctors, FDA, and ADA we are not stupid and we are in control of our health. Yes there are some health issues we seem to have no control over and even some of those are coming into the light, like treating cancer nutrionally vs meds. It is always a personal choice, and living in this country still allows us the freedom of choice, Thank God.

Next Discussion: Is Scwaub beer safe ? »